MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6570-0-236
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unequal Limb Length (4534)
Date of Event 07/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding limb length discrepancy involving a ceramic head was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: the records confirm the patient had advanced osteoarthritis of the left hip and following medical clearance underwent an uneventful total hip arthroplasty on (b)(6) 2022 with an exeter v40 stem and ceramic head.She was discharged the following day.No complications were noted.No postoperative records were present for review.It is confirmed the patient had a left tha performed on (b)(6) 2022.There are no records available to substantiate a post-operative leg length discrepancy, nor the need for, and completion of, a revision tha surgery.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the event could not be confirmed as insufficient information was provided.Further information such as device return, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.Device not returned.
 
Event or Problem Description
Patient reported a primary stryker tha was implanted in her left hip (b)(6) 2022.1 day post-op, patient noticed a limb length discrepancy of approximately an additional.75" on her operative side (patient is 65" standing on her right foot, 65.75" standing on her left foot).Index surgeon proposed to implant a tha on the contralateral side to match limb lengths.After seeking a second opinion, a revision of the hip is scheduled (b)(6) 2022.Revising surgeon reported to the patient that the implants were too large for the patient's anatomy.Patient is inquiring if there have been other reports of limb length discrepancy reported with the index surgeon or with her implants.Update 1: clarification from patient: "i¿m not sure he [revising surgeon] actually said it was too big for my anatomy, more that the angle was wrong.We didn¿t really understand.On my last post op visit with the original doctor he changed his plan from doing my right hip to having pelvic obliquity physical therapy for my left and getting a special shoe made." update 2: revision was due to leg length discrepancy and gait.Revision hip is "doing well".

Brand Name
DELTA V-40 CERAMIC HEAD 36/+5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16898776
Report Number0002249697-2023-00490
Device Sequence Number14795543
Product Code JDI
UDI-Device Identifier04546540608543
UDI-Public04546540608543
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6570-0-236
Device Catalogue Number6570-0-236
Device Lot Number92467402
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2023
Initial Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight68 KG